OUCH(UK) Organisation for the Understanding of Cluster Headache

Donate

Advice Line

01646 651 979

overseas +44 1646 651 979

Help

4 posts / 0 new
Last post
#1 Fri, 28/03/2014 - 14:58
Minnie
Offline
Last seen: 6 years 2 months ago
Joined: 22/03/2014 - 19:25

Help

Can someone help me please? I am struggling to cope. My cluster headaches came back with a vengeance 6 weeks ago (I had a hysterectomy 8 weeks ago) not sure if there is a connection? I am having a minimum of 8 attacks over 24 hours, getting through a cylinder of 02 every 24 hours, having way too many sumatriptan injections etc.  I saw my neurologist two weeks ago and he put me on topiramate, with no effect so far, my gp put me also on anatenalol on Monday also with no effect so far. I am so tired and so unbelievably low I am  quite scared, I have tried getting hold of my neurologist and he has gone on holiday for a few weeks. I don't know what to do, can someone please, please help me x

Fri, 28/03/2014 - 19:07
Colin Allen
Offline
Last seen: 5 days 8 hours ago
Joined: 21/03/2012 - 15:19

Hi Minnie,sorry to hear you are suffering so badly. Beta-blockers will do absolutely nothing to prevent or abort a CH attack. Can't you get an emergency appointment with another neuro'?  In the meantime,I would ask your GP for a short course of corticosteroids (prednisolone),they can often help,and I would also ask him for Frovatriptan tablets (Migard 2.5mg tablets).Frova' can be of enormous benefit over a short period. Please remember the golden rule on triptans - only 2 hits in a 24 hour period. Be careful not to overdo the injections,they can be dangerous taken off-label. Excessive usage of the injections may well be causing rebound attacks.Please call the helpline to discuss other options,such as a demand valve.

Good luck.  

Fri, 28/03/2014 - 20:24 (Reply to #2)
Dorothy
Dorothy's picture
Offline
Last seen: 1 day 23 hours ago
Joined: 19/02/2014 - 10:16

Sorry to hear you're having such a rough ride Minnie.  I hope you can get your GP to prescribe the prednisolone and I must say that I use the frovatriptan myself and last cycle I took them one at bedtime for a period of a couple of weeks (approved by my neuro).  Also, you could try drinking a Red Bull at the onset of an attack which can help although I'd advise using them sparingly as overdoing them can be bad for you.  I also have a demand valve to use with the 02 which helps tremendously.  The helpliners will tell you all about it if you ring them.  Good luck!

 

Dorothy

Sat, 29/03/2014 - 11:57
Mike
Mike's picture
Offline
Last seen: 4 years 11 months ago
Joined: 21/03/2012 - 12:43

Minnie you said

"getting through a cylinder of O2 every 24 hours"

You are almost certainly having rebound attacks. Most of us have sufferered from the rebound effect. You have an attack, the O2 aborts the attack, then you have another attack a couple of hours later and so it goes on.

Please take the advise given by Colin and Dorothy and also call the helpline.

 

Mike

Chairman OUCH

 
 
 
Chairman OUCH UK

Login to add comments

Share This

© OUCH(uk) 2020 | email: info@ouchuk.org
Registered Charity No. 1091919 | Registered in England Company No. 04339368